Alert archive / Mississippi / Tornado Warnings in 2010

Tornado Warning 41, NWS Jackson, MS

June 2, 2010Lincoln County, Mississippi

NWS Jackson, MS issued this tornado warning at Jun 2, 2010, 3:11 PM CDT for Lincoln County, Mississippi. It was in force for 23 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2010, 3:11 PM CDT (20:11 UTC)
Expired
Jun 2, 2010, 3:34 PM CDT
In force
23 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Lincoln County, MS

What was reported inside it

TimeReportWhereRemark
Jun 2, 3:15 PM CDTHAIL 12 Wsw Bogue Chitto, MSNICKEL TO QUARTER SIZE HAIL ON INTERSTATE 55. WINDS ESTIMATED AT 50 MPH.
Jun 2, 3:22 PM CDTFUNNEL CLOUDBogue Chitto, MSFUNNEL CLOUD REPORTED JUST SOUTH OF THE BOGUE CHITTO ROAD AND HIGHWAY 51 INTERSECTION.
Jun 2, 3:29 PM CDTHAIL 0.752 Sw Bogue Chitto, MSDIME SIZED HAIL WAS REPORTED AT EXIT 30 ON INTERSTATE 55 SOUTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2069 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2069 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WFUS54 KJAN 022011
TORJAN
MSC085-022045-
/O.NEW.KJAN.TO.W.0041.100602T2011Z-100602T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CDT WED JUN 2 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 345 PM CDT

* AT 311 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR BOGUE
  CHITTO MOVING EAST AT 10 MPH.

* THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
  INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

&&

LAT...LON 3145 9056 3150 9040 3138 9034 3135 9048
      3135 9049
TIME...MOT...LOC 2011Z 254DEG 5KT 3141 9047

$$

JA
1 follow-up statement
156 
WWUS54 KJAN 022034
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
334 PM CDT WED JUN 2 2010

MSC085-022044-
/O.CAN.KJAN.TO.W.0041.000000T0000Z-100602T2045Z/
LINCOLN MS-
334 PM CDT WED JUN 2 2010

...THE TORNADO WARNING FOR SOUTH CENTRAL LINCOLN COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.

LAT...LON 3145 9056 3150 9040 3138 9034 3135 9048
      3135 9049
TIME...MOT...LOC 2034Z 254DEG 5KT 3142 9043

$$

JA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jun 2, 3:07 PM CDT, 4 minutes earlier.

Area forecast discussion, Jun 2, 3:07 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT WED JUN 2 2010

.DISCUSSION...A COMBINATION OF TRANSIENT WEAK UPPER LEVEL TROUGHS
AND NUMEROUS TSRA OUTFLOW BOUNDARIES WILL CONTINUE TO INFLUENCE OUR
DIURNAL COVERAGE OF SHRA/TSRA EACH AFTERNOON THROUGH THE END OF THE
WORK WEEK. FOR THIS EVENING...A SEA BREEZE INDUCED SURGE OF SHRA/TSRA
MOVING STEADILY NWD INTO THE HIGHWAY 84 CORRIDOR THROUGH 500 PM AND
SHOULD REACH THE I-20 REGION AROUND SUNSET AS IT GRADUALLY DIMINISHES.
HAVE NOTED MICROBURST POTENITAL IN PREVIOUS DISCUSSION AND KTUP HAS
SEEN A MICROBURST BEFORE 300 PM. LIGHTNING STRIKES...HEAVY RAINS OF
1-2 INCHES...PENNY SIZE HAIL AND GUSTY WINDS OF 50-60MPH ARE THE MAIN
RISKS FROM THE STRONGEST STORMS WITH STORM MOTIONS GENERALLY NEWD AT
10-15MPH. DEVIANT STORM MOTIONS WITH ANY SLY COMPONENT WILL NEED
CLOSE MONITORING THIS EVENING.

BOTH THURSDAY AND FRIDAY APPEAR TO BE DIURNALLY VERY ACTIVE IN THE
CONVECTION DEPARTMENT AS A MID LEVEL LOW PRESSURE SYSTEM FORMS IN SRN
LA AND TRACKS ROUGHLY ALONG I-10 ACROSS THE CENTRAL GULF STATES. AT
THE SAME TIME...A STALLING SURFACE FRONTAL ZONE DROPS INTO THE MID
SOUTH AND STALLS FROM SRN AR INTO SRN TN. THIS BOUNDARY WILL SERVE TO
TRIGGER ADDITIONAL TSRA OUTFLOWS WHICH SHOULD SAG SWD INTO OUR NRN
COUNTIES AS WELL LATE THURSDAY AND AGAIN ON FRIDAY. THE JUXTAPOSITION
OF THE UPPER LOW AND WELL-DEFINED LOW LEVEL BOUNDARIES SHOULD RESULT
IN STRONGER UPDRAFT POTENTIAL AND MODELS INDICATE POCKETS OF K INDEXES
IN THE L40S. WILL INCLUDE A MENTION OF ISOLATED STRONG/SEVERE TSRA IN
HWOJAN FOR BOTH THURSDAY AND FRIDAY IN THIS PACKAGE AND HAVE BUMPED
UP OUR HAZARD PROBABILITIES ACCORDINGLY.

TEMPERATURE RANGE SHOULD REMAIN CLOSE TO PERSISTENCE WITH LOWS 68-71F
AND HIGHS APPROACHING 88-90F OR SO BEFORE RAINS DEVELOP. HAVE ADJUSTED
MAV MOS POPS UPWARD IN MOST LOCATIONS...ESPECIALLY SRN HALF DURING THE
AFTERNOONS./40/

&&

PREV DISCUSSION...LONG TERM(SATURDAY THROUGH WEDNESDAY)...THERE ARE
STILL DIFFERENCES IN THE MODELS WITH THE PROGRESSION OF THE SHORTWAVE
TROUGH ACROSS OUR REGION SATURDAY BUT CONSENSUS IS FOR A SLOWER EXIT
AND HIGHER POPS FOR OUR CWA INTO SATURDAY. THE 00Z GFS IS THE DEEPER
SOLUTION OF THE NAM/SREF/ECMWF AND CLOSES OFF A LOW WITH AN
ASSOCIATED SURFACE LOW CENTERED OVER SOUTHERN MISSISSIPPI/ SOUTHEAST
LOUISIANA BY NOON FRIDAY.  A SURGE OF GREATER THAN TWO INCH PWATS IS
EXPECTED OVER OUR SOUTHEAST ZONES WHICH WILL ADD TO THE POTENTIAL FOR
LOCALLY HEAVY RAIN IN OUR SOUTHEAST AS WELL. THE CLOUDS AND RAIN WILL
HOLD AFTERNOON HIGHS CLOSER TO NORMAL. THE CLOSED LOW WILL SHIFT EAST
OF OUR CWA FRIDAY NIGHT AND SATURDAY ALTHOUGH MODELS MAINTAIN AN
UPPER LEVEL TROUGH AXIS OVER OUR SOUTHEAST THROUGH SATURDAY. THIS
UPPER LEVEL TROUGH AXIS WILL PROLONG RAIN CHANCES OVER OUR SOUTH
WHILE OUR DELTA REGION WILL SEE LITTLE IN THE WAY OF RAIN FRIDAY
NIGHT AND SATURDAY. SUNDAY THROUGH WEDNESDAY A LARGE BROAD UPPER
LEVEL RIDGE WILL SPREAD EAST ACROSS THE SOUTHERN TIER STATES FROM THE
SW CONS. THE ADVERTISED WARM UP IS EXPECTED ALTHOUGH MODELS STILL
DEPICT A STALLING COLD FRONT DROPPING INTO OUR NORTHEAST ZONES MONDAY
BEFORE DRIFTING NORTH OF OUR CWA TUESDAY. THIS BOUNDARY IS EXPECTED
TO SERVE AS A FOCUS FOR DIURNAL CONVECTION OVER OUR CWA MONDAY INTO
TUESDAY AND HOLD AFTERNOON HIGHS DOWN IN THE NORTHEAST. THE GFS IS
MUCH STRONGER WITH THE UPPER LEVEL RIDGE THAN THE ECMWF AND RESULTS
IN A WARMER AND DRIER FORECAST FOR THE START OF NEXT WEEK. THE LATEST
GFS MOS MAX TEMPS WERE AMONG THE HIGHEST ENSEMBLE MEMBERS SUNDAY
THROUGH WEDNESDAY. CONSIDERING THE ECMWF HAVE CUT SEVERAL DEGREES OFF
MAX TEMPS THROUGH THE PERIOD CLOSER TO ENSEMBLE MEANS. AFTERNOON
HIGHS ARE STILL EXPECTED IN THE MID 90S THROUGH THE PERIOD WHICH WILL
BE 6 TO 8 DEGREES ABOVE NORMAL. /22/

&&

.AVIATION...VFR CONDS WILL PREVAIL THRU EARLY EVENING ACCOMPANIED BY
LGT SLWY SFC WNDS. SCATTERED SHWRS/TS ARE XPCTD TO CONTINUE INTO
THE EARLY EVENING HOURS...DIMINISHING IN COVERAGE 02-03Z. OCNL BRIEF
IFR CONDS INVOF THESE SHWRS AND STORMS LIKELY. VFR CONDS XPCTD THRU
THE REST OF THE EVENING BEFORE A GRADUAL TREND TOWARD MVFR IN MIST
OCCURS 09-11Z. LGT SFC WINDS XPCTD THRU THE PERIOD. MORE ROBUST AND
SLIGHTLY EARLIER SHRA/TSRA DEVELOPMENT ON THURSDAY STARTING AROUND
16-19Z. THESE STORMS COULD PERSIST A FEW HOUR LONGER INTO THURSDAY
EVENING BEFORE DYING OUT 03-06Z./BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  89  71  88 /  19  57  25  50
MERIDIAN      69  88  69  89 /  19  66  32  54
VICKSBURG     69  89  70  88 /  15  49  22  48
HATTIESBURG   70  87  72  89 /  35  74  33  68
NATCHEZ       69  87  72  88 /  30  64  23  68
GREENVILLE    70  91  70  91 /  10  35  21  32
GREENWOOD     69  90  69  90 /  11  37  22  36

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 2, 9:57 AM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
957 AM CDT WED JUN 2 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031500-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
957 AM CDT WED JUN 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 50
MPH...VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND SMALL HAIL ARE
EXPECTED TO DEVELOP ACROSS THE REGION LATE THIS MORNING...WITH THIS
ACTIVITY CONTINUING INTO THE EARLY EVENING HOURS. LOCALIZED FLOODING
WILL BE POSSIBLE DUE TO THE SLOW MOVEMENT OF THE STORMS. A FEW STORMS
CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE
THIS AFTERNOON AND EARLY THIS EVENING...ESPECIALLY ALONG AND
SOUTHEAST OF THE NATCHEZ TRACE PARKWAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED STRONG STORMS WILL BE POSSIBLE THURSDAY ACROSS THE OUTLOOK
AREA AS AN UPPER LEVEL TROUGH SHIFTS EAST INTO THE REGION. THIS WILL
CAUSE A WEAK FRONT TO SINK SOUTH TOWARDS THE OUTLOOK AREA THURSDAY
AFTERNOON. THESE FEATURES...COMBINED WITH DAYTIME HEATING AND A MOIST
AND UNSTABLE AIR MASS...WILL CAUSE SHOWERS AND THUNDERSTORMS TO
DEVELOP ACROSS THE AREA DURING THE AFTERNOON HOURS. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH AND AS
WELL AS SMALL HAIL. HEAVY RAINFALL WILL ALSO POSSIBLE WITH THESE
SHOWERS AND THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

BK

In the hours before

Special weather statement, Jun 2, 1:51 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
151 PM CDT WED JUN 2 2010

MSZ073-074-021935-
FORREST MS-LAMAR MS-
151 PM CDT WED JUN 2 2010

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL WERE LOCATED 12 MILES SOUTHEAST OF LUMBERTON AT 150 PM
CDT...MOVING NORTH AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN LAMAR AND SOUTHERN FORREST COUNTIES SHOULD
MONITOR THIS STRONG CLUSTER OF THUNDERSTORMS CLOSELY.

JA
Special weather statement, Jun 2, 2:03 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
203 PM CDT WED JUN 2 2010

MSZ027-036-021950-
CARROLL MS-HOLMES MS-
203 PM CDT WED JUN 2 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF LEXINGTON AT 203
PM CDT...MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL HOLMES AND SOUTH CENTRAL CARROLL COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

JA
Special weather statement, Jun 2, 2:07 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
207 PM CDT WED JUN 2 2010

MSZ030-031-021935-
CLAY MS-LOWNDES MS-
207 PM CDT WED JUN 2 2010

STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WERE LOCATED 3 MILES SOUTHWEST OF COLUMBUS...AND
NEAR WEST POINT...AT 207 PM CDT...MOVING EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THESE STORMS.

PEOPLE IN LOWNDES AND SOUTHEASTERN CLAY COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

BK
Special weather statement, Jun 2, 2:13 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
213 PM CDT WED JUN 2 2010

MSZ054-062-022000-
LINCOLN MS
213 PM CDT WED JUN 2 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BROOKHAVEN AT 213 PM CDT...MOVING
NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN LINCOLN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

JA
Special weather statement, Jun 2, 2:19 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
219 PM CDT WED JUN 2 2010

LAZ024-026-022000-
CATAHOULA LA-CONCORDIA LA-
219 PM CDT WED JUN 2 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF MAYNA AT 219 PM
CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN WEST CENTRAL CONCORDIA AND SOUTHERN CATAHOULA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

JA
Local storm report, Jun 2, 3:10 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT WED JUN 02 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             3 S BROOKHAVEN          31.54N 90.45W
06/02/2010  E0.75 INCH       LINCOLN            MS   LAW ENFORCEMENT

&&

27

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:38 PM CDTSevere Thunderstorm WarningJANLincoln37 min
Jun 2, 2:59 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Marion46 min
Jun 2, 3:04 PM CDTSevere Thunderstorm WarningJANLincoln56 min
Jun 2, 5:16 PM CDTSevere Thunderstorm WarningJANGrenada, Webster29 min
Jun 2, 5:26 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha32 min
Jun 2, 6:05 PM CDTFlash Flood WarningJANLauderdale115 min

Nearby

Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.